Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 5, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Mar 17, 2022, 2:39 AM CDT for 9 counties in Texas. It took effect at Mar 17, 2022, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2022, 2:39 AM CDT (07:39 UTC)
- In effect from
- Mar 17, 2022, 12:00 PM CDT
- Expired
- Mar 17, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
Counties Camp County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
893 WWUS74 KSHV 170739 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 239 AM CDT Thu Mar 17 2022 TXZ096-108>111-124-125-136-137-180000- /O.NEW.KSHV.WI.Y.0005.220317T1700Z-220318T0000Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, and Longview 239 AM CDT Thu Mar 17 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 20 mph with higher gusts up to 30 mph. * WHERE...Portions of East and Northeast Texas. * WHEN...From noon today until 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 19
2 follow-up statements
796 WWUS74 KSHV 171541 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1041 AM CDT Thu Mar 17 2022 TXZ096-108>111-124-125-136-137-180000- /O.CON.KSHV.WI.Y.0005.220317T1700Z-220318T0000Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, and Longview 1041 AM CDT Thu Mar 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds near 20 mph with higher gusts up to 30 mph. * WHERE...Portions of East and Northeast Texas. * WHEN...From noon today until 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 15
315 WWUS74 KSHV 172045 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 345 PM CDT Thu Mar 17 2022 TXZ096-108>111-124-125-136-137-180000- /O.CON.KSHV.WI.Y.0005.000000T0000Z-220318T0000Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, and Longview 345 PM CDT Thu Mar 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds near 20 mph with higher gusts up to 30 mph. * WHERE...Portions of East and Northeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Mar 17, 1:05 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 17, 1:05 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 105 AM CDT Thu Mar 17 2022 .AVIATION... For the 17/06Z TAF period, VFR conditions will prevail through much of the period as clouds will be limited to just some thin cirrus through Thursday morning. By the afternoon, expect some additional clouds to develop with a cu field along with more mid and high level clouds increasing as well ahead of an approaching cold front. Showers and thunderstorms will begin to develop and expand eastward across our terminals by 18/00Z through the end of the period. Cigs will also drop to low VFR and eventually MVFR as convection increases through Thursday evening with reduced vsbys as well during heavy rainfall associated with strong to possibly severe convection. /19/ && .PREV DISCUSSION... /issued 950 PM CDT Wed Mar 16 2022/ UPDATE... Southerly surface flow will remain elevated tonight as the pressure gradient begins to tighten ahead of the next trough quickly traversing eastward across the Four Corners region. As a result, milder minimum temperatures are expected in the upper 40s and lower 50s. Patchy fog cannot be ruled out in far southern zones. With weather and observed trends continuing as anticipated, forecast grid adjustments are not necessary at this time. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 52 64 41 / 10 90 0 0 MLU 78 57 70 42 / 0 100 10 0 DEQ 78 47 60 35 / 20 90 10 0 TXK 78 51 60 39 / 10 90 10 0 ELD 78 52 64 39 / 0 100 10 0 TYR 79 48 62 40 / 40 80 0 0 GGG 79 49 62 39 / 30 90 0 0 LFK 79 51 67 41 / 30 90 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/16
Hazardous weather outlook, Mar 16, 11:11 AM CDT, 15 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1111 AM CDT Wed Mar 16 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-171615- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1111 AM CDT Wed Mar 16 2022 This Hazardous Weather Outlook is for southern Arkansas, for northern Louisiana, for eastern Texas and southeast Oklahoma. .DAY ONE...Today and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The threat for severe weather may return to the area during Thursday evening. A large portion of our four state area is currently highlighted with a Slight Risk for large hail in the SPC day two outlook, primarily along and south of I-20. Damaging winds will be the secondary threat and the tornado threat remains very low with this system. A break in this active Spring pattern will make for a nice weekend with the next round of severe weather possible late on Monday and into Tuesday morning. This system will be moving slower with abundant Gulf moisture making all modes of severe weather possible, including the threat for tornadoes. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed until late on Thursday. 24
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.